Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Had successful mitral valve repair. Taking warfarin, digoxin and diabex. Reason for excessive thirst and frequent urination?

User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 1846 Questions
Question
I have just returned home from 10 days in hospital during which I had a succesful Mitral Valve Repair.
I am on Warfarin, Digoxin and Ramipril tablets and also taking Ferrous Sulphate Folic Acid. I am in the pre-diabetes range (glucose intolerant) and taking Diabex for that.
I seem thirst all the time and drining 3 times (it seems) what I usually do [water mainly and abit of lemonade].
I guess there is no harm in drinking a lot of water and peeing every hour, but I am curious what is causing this....or is it just "everything"?
XXXXXX
Posted Sat, 11 May 2013 in Diabetes
 
 
Answered by Dr. Y V Siva Sankara Murty 14 minutes later
Hi,

Thanks for writing to health care magic.

Your diabetes may be responsible for your excessive thirst and frequent urination.

A diabetic may have polyuria, polydipsia and polyphagia. This means he will have excessive thirst, excessive urination and excessive appetite.

Is your diabetes under control?

What is your last blood sugar profile like?

How much is your water intake like for a 24hr period?

The other cause of excessive urination is prostatic enlargement.

Hope I answered your query.
Please feel free to ask further queries.
I will be more than happy to answer them.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Had successful mitral valve repair. Taking warfarin, digoxin and diabex. Reason for excessive thirst and frequent urination? 7 hours later
Dear Dr Murty
Thank you for this response to my quesry.

I have taken my blood sugar level twice today as follows:

6am 6 mmol

8pm 7.3 mmol

This makes me think I am within the correct tolerances.
Any further thoughts?
XXXXXX
 
 
Answered by Dr. Y V Siva Sankara Murty 13 minutes later
Hi XXXXXXX

Thanks for your reply.

Are they fasting blood sugar levels or random blood sugar levels?

Another cause could be BPH i.e. prostatic enlargement. (in view of your age and increased frequency of urination)
A physical examination by your doctor will help to identify this.
Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor